Alert archive / Oklahoma / Flash Flood Warnings in 1995

Flash Flood Warning 52, NWS Norman, OK

June 4, 1995Kiowa County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 4, 1995, 3:49 AM CDT for Kiowa County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 1995, 3:49 AM CDT (08:49 UTC)
Expired
Jun 4, 1995, 6:45 AM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Whole counties

County Kiowa County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1995-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1995-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2206 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
902 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
2.6
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 040854
FFWOKC
OKC075-041145-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
349 AM CDT SUN JUN 04 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 645 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES

IN SOUTHWESTERN OKLAHOMA
     KIOWA

INCLUDING THE FOLLOWING LOCATIONS
     BABBS...COOPERTON...GOTEBO...HOBART...MOUNTAIN VIEW...
     ROOSEVELT AND SEDAN

RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAVE ALREADY FALLEN OVER
THE AREA. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL ARE EXPECTED OVER
THROUGH 5 AM. THE ADDITIONAL RAINFALL WILL RESULT IN RAPID RUNOFF AND
FLASH FLOODING.

 A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF
YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY.  DO NOT ATTEMPT TO DRIVE OVER A ROAD COVERED BY WATER.  THE
ROAD COULD BE WASHED OUT UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK
OR PROPERTY IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT
THEM FROM HIGH WATER.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
 IT IS VERY DIFFUCULT AT NIGHT TO TELL HOW MUCH WATER IS ON
ROADS.  MOTORISTS SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN
DEPTH.


LAT...LON 3513  9861 `3477  9880 3491  9929 3514  9913

MT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 3:34 AM CDT, 15 minutes earlier.

Area forecast discussion, Jun 4, 3:34 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
325 AM CDT SUN JUN 4 1995

PRIMARY FCST PROBLEM IS FLASH FLOOD THREAT. WSR-88D STORM TOTAL PCPN
PRODUCTS FROM KTLX/KFDR AND OBS FROM OK MESONET INDICATE HEAVIEST RAFL
FROM CNTRL OK SWWD INTO SERN TX PANHDL. ALTHO SOM OF THE RAFL MAXES LIE
BTWN GAGES...SOM LOCATIONS LIKELY HAVE RCVD NR 8 INCHES OF RN SINCE YDA.
HYDROVIEW SOFTWARE INDICATES MANY STREAMS ALREADY RISING RAPIDLY WTH
FLOOD WARNINGS IN EFFECT FOR SVRL RVR POINTS...AND FLASH FLOOD WARNINGS
COVERING SVRL COUNTIES. ONGOING CONVECTION CONTS TO AFFECT MNLY SWRN AND
CNTRL OK ATTM. XPCT THESE STMS TO CONT MVG EWD THIS MRNG THEN GRDLY WKN
MID-LATE MRNG.

ANTICIPATE OUTFLOW BNDRY FM THIS MRNGS CONVECTION WL LIE FM NWRN TX INTO
SCNTRL OK BY NOON. AS DAYTIME HTG PROCEEDS...XPCT BNDRY TO LIFT GRDLY
NWD DURG AFTN WITH STMS REFIRING IN VCNTY OF THIS BNDRY. ALTHO SHEAR WL
BE SLGTLY LESS THAN YDA...CAPES WL AGN BE HI...ESP AS MSTR POOLS NR
BNDRY. THFR A FEW SVR STMS APPEAR LIKLY. STMS LKLY WL CONT AND BCM MOR
WDSPRD OVRNGT WTH INCRG THREAT OF HVY RAFL. MDLS BRINGS NEXT WV INTO
POSN TO AFFECT AREA LATE THIS AFTN TONIGHT WHICH WL ALSO AID ADDTL
DVLPMT. IN ADDITION TO OUTFLOW BNDRY...SECOND FOCUS WL BE DRYLINE OVR W
TX. THESE STMS NOT LKLY TO AFFECT FA UNTIL 2ND PD THO.

GVN ABV SCENARIO...WL ISSUE FLASH FLOOD WATCH TODAY INTO TNGT FOR ALL
BUT XTRM NRN AND SRN PTNS OF FCST AREA. SVRL INCHES OF ADDTL RAFL PSBL
OVR THE FFA AREA BY MON MRNG WHICH CUD RESULT IN WDSPRD FLOODING. FFA
MAY NEED TO BE XPANDED LATER DEPENDING UPON MESOSCALE EVOLUTION.

MOIST SELY LOW LVL FLOW AND WNWLY FLOW ALFT WL PRVD ADDTL OPPORTUNITIES
FOR STMS ON MON. LTL CHG TO MAXES/MINS...W6TH CONVECTION THE PRIMARY
EFFECT.  ..16..  DA

.OKC...FLASH FLOOD WATCH TDA/TNGT ZNS 014>042...044>046...50.
.TX...FLASH FLOOD WATCH TDA/TNGT ZNS 083...085.

In the hours before

Local storm report, Jun 4, 1:26 AM CDT, 2 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0130 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

0035 AM       IN CACHE               OK     60-70 MPH WINDS
06/4/95       COMANCHE

CW
Local storm report, Jun 4, 1:27 AM CDT, 2 hours 22 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0020 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

0015 AM        11/2 MI N OF FREDERICK  OK   SPOTTERS RPT TORNODO
06/4/95          TILLMAN

CW
Local storm report, Jun 4, 1:30 AM CDT, 2 hours 19 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0130 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

0035 AM       IN CACHE               OK     60-70 MPH WINDS
06/4/95       COMANCHE

CW
Local storm report, Jun 4, 2:06 AM CDT, 1 hour 43 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0205 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COnUNTY LOCATION....

0115 AM       IN GUTHRIE             OK    SEVERAL FEET WATER IN SOME
06/4/95        LOGAN                       BLDGS, BY CD DIR.

CW
Local storm report, Jun 4, 2:15 AM CDT, 1 hour 34 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0215 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

0100-0130 AM   JUST E OF UNION CITY   OK   6 INCHS WATER ON HWY 152
06/4/95        CANADIAN                      BY CD.

CW
Local storm report, Jun 4, 2:15 AM CDT, 1 hour 34 minutes before
LOCAL STORM REPORT CORRECTED FOR DATE
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
0215 AM CDT SUN JUN 4 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

0100-0130 AM   JUST E OF UNION CITY   OK   6 INCHS WATER ON HWY 152
06/4/95        CANADIAN                      BY CD.

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:30 PM CDTSevere Thunderstorm WarningOUNCaddo45 min
Jun 3, 7:46 PM CDTSevere Thunderstorm WarningOUNHarmon44 min
Jun 3, 8:00 PM CDTTornado WarningOUNHarmon45 min
Jun 3, 8:05 PM CDTTornado WarningOUNJackson40 min
Jun 3, 8:15 PM CDTTornado WarningOUNCaddo45 min
Jun 3, 8:29 PM CDTSevere Thunderstorm WarningOUNGreer, Harmon46 min
Jun 3, 8:35 PM CDTSevere Thunderstorm WarningOUNCanadian, Grady40 min
Jun 3, 8:40 PM CDTTornado WarningOUNJackson35 min
Jun 3, 8:55 PM CDTTornado WarningOUNCanadian, Grady50 min
Jun 3, 9:13 PM CDTTornado WarningOUNJackson47 min
Jun 3, 9:44 PM CDTTornado WarningOUNCanadian46 min
Jun 3, 9:57 PM CDTFlash Flood WarningOUNHarmon, Jackson2 hr
Jun 3, 9:58 PM CDTTornado WarningOUNJackson47 min
Jun 3, 10:03 PM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma42 min
Jun 3, 10:10 PM CDTSevere Thunderstorm WarningOUNHarmon50 min
Jun 3, 10:30 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher, Logan45 min
Jun 3, 10:33 PM CDTSevere Thunderstorm WarningOUNKiowa42 min
Jun 3, 10:45 PM CDTTornado WarningOUNJackson, Kiowa45 min
Jun 3, 10:54 PM CDTSevere Thunderstorm WarningOUNJackson36 min
Jun 3, 11:00 PM CDTSevere Thunderstorm WarningOUNHarmon45 min
Jun 3, 11:10 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain31 min
Jun 3, 11:15 PM CDTSevere Thunderstorm WarningOUNLogan45 min
Jun 3, 11:22 PM CDTFlash Flood WarningOUNCanadian113 min
Jun 3, 11:27 PM CDTSevere Thunderstorm WarningOUNJackson48 min
Jun 3, 11:29 PM CDTSevere Thunderstorm WarningOUNCaddo, Kiowa, Washita46 min
Jun 3, 11:36 PM CDTFlash Flood WarningOUNLogan114 min
Jun 3, 11:50 PM CDTSevere Thunderstorm WarningOUNTillman40 min
Jun 3, 11:55 PM CDTFlash Flood WarningOUNJackson110 min
Jun 3, 11:57 PM CDTTornado WarningOUNTillman33 min
Jun 4, 12:25 AM CDTTornado WarningOUNComanche, Tillman50 min
Jun 4, 12:42 AM CDTSevere Thunderstorm WarningOUNCaddo63 min
Jun 4, 12:45 AM CDTFlash Flood WarningOUNKiowa3 hr
Jun 4, 1:10 AM CDTSevere Thunderstorm WarningOUNComanche65 min
Jun 4, 1:28 AM CDTSevere Thunderstorm WarningOUNCleveland, Grady, McClain62 min
Jun 4, 1:28 AM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma62 min
Jun 4, 1:30 AM CDTFlash Flood WarningOUNGreer, Harmon3 hr
Jun 4, 1:39 AM CDTFlash Flood WarningOUNOklahoma2 hr
Jun 4, 1:40 AM CDTFlash Flood WarningOUNLogan110 min
Jun 4, 1:44 AM CDTSevere Thunderstorm WarningOUNGreer, Kiowa61 min
Jun 4, 1:50 AM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie55 min
Jun 4, 1:53 AM CDTFlash Flood WarningOUNCanadian2 hr
Jun 4, 1:59 AM CDTFlash Flood WarningOUNJackson3 hr
Jun 4, 2:06 AM CDTFlash Flood WarningOUNCaddo, Comanche, Grady3 hr
Jun 4, 2:33 AM CDTSevere Thunderstorm WarningOUNComanche57 min
Jun 4, 2:41 AM CDTFlash Flood WarningOUNPayne3 hr
Jun 4, 2:48 AM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole57 min
Jun 4, 2:56 AM CDTSevere Thunderstorm WarningOUNCaddo64 min
Jun 4, 3:17 AM CDTSevere Thunderstorm WarningOUNJackson58 min
Jun 4, 3:27 AM CDTSevere Thunderstorm WarningOUNGrady63 min
Jun 4, 3:44 AM CDTFlash Flood WarningOUNCleveland, McClain3 hr
Jun 4, 3:44 AM CDTFlash Flood WarningOUNLogan, Oklahoma3 hr
Jun 4, 4:00 AM CDTFlash Flood WarningOUNCanadian2 hr
Jun 4, 4:02 AM CDTSevere Thunderstorm WarningOUNGarvin, McClain58 min
Jun 4, 4:53 AM CDTFlash Flood WarningOUNCaddo, Grady3 hr
Jun 4, 5:34 AM CDTFlash Flood WarningOUNBeckham, Washita3 hr
Jun 4, 7:06 AM CDTFlash Flood WarningOUNKiowa3 hr
Jun 4, 7:11 AM CDTFlash Flood WarningOUNCuster3 hr
Jun 4, 11:25 AM CDTSevere Thunderstorm WarningOUNKiowa52 min
Jun 4, 11:25 AM CDTSevere Thunderstorm WarningOUNJackson36 min
Jun 4, 11:55 AM CDTSevere Thunderstorm WarningOUNWashita50 min
Jun 4, 12:10 PM CDTSevere Thunderstorm WarningOUNHarmon50 min
Jun 4, 12:15 PM CDTFlash Flood WarningOUNGreer, Harmon3 hr
Jun 4, 12:50 PM CDTFlash Flood WarningOUNBeckham, Custer, Washita3 hr
Jun 4, 1:10 PM CDTFlash Flood WarningOUNJackson, Kiowa3 hr
Jun 4, 1:35 PM CDTSevere Thunderstorm WarningOUNWoodward40 min
Jun 4, 2:10 PM CDTFlash Flood WarningOUNBlaine, Caddo3 hr
Jun 4, 3:08 PM CDTSevere Thunderstorm WarningOUNTillman37 min
Jun 4, 3:13 PM CDTFlash Flood WarningOUNTillman3 hr
Jun 4, 3:35 PM CDTFlash Flood WarningOUNHarmon3 hr
Jun 4, 3:35 PM CDTFlash Flood WarningOUNGreer3 hr
Jun 4, 3:45 PM CDTSevere Thunderstorm WarningOUNTillman45 min
Jun 4, 4:00 PM CDTFlash Flood WarningOUNJackson, Kiowa3 hr
Jun 4, 4:30 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman60 min
Jun 4, 6:02 PM CDTFlash Flood WarningOUNTillman3 hr
Jun 4, 6:17 PM CDTSevere Thunderstorm WarningOUNCotton43 min
Jun 4, 6:35 PM CDTFlash Flood WarningOUNJackson3 hr
Jun 4, 6:35 PM CDTFlash Flood WarningOUNGreer, Harmon3 hr

Nearby

Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.